Alert archive / Wyoming / High Wind Warnings in 2014
High Wind Warning 16, NWS Riverton, WY
NWS Riverton, WY issued this high wind warning at Mar 19, 2014, 12:40 PM MDT for Park County, Wyoming. It took effect at Mar 19, 2014, 9:00 PM MDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 19, 2014, 12:40 PM MDT (18:40 UTC)
- In effect from
- Mar 19, 2014, 9:00 PM MDT
- Expired
- Mar 20, 2014, 12:00 PM MDT
- In force
- 15 hr
- Issued by
- NWS Riverton, WY
County Park County, WY
The radar
The Billings radar (KBLX), 167 km from the middle of the area, began a volume at 18:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 6.7 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1796 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 184 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
555 WWUS75 KRIW 191840 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1240 PM MDT WED MAR 19 2014 ...HIGH WINDS ACROSS THE NORTH TONIGHT AND THURSDAY MORNING... .AHEAD OF A COLD FRONT HIGH WINDS ARE EXPECTED ALONG AND NEAR THE EAST SLOPES OF THE ABSAROKA MOUNTAINS FROM CODY TO CLARK LATER TONIGHT THROUGH THURSDAY MORNING BEFORE DECREASING BEHIND THE COLD FRONT. WYZ003-200600- /O.UPG.KRIW.HW.A.0012.140320T0000Z-140320T1500Z/ /O.NEW.KRIW.HW.W.0016.140320T0300Z-140320T1800Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 1240 PM MDT WED MAR 19 2014 ...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO NOON MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO NOON MDT THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * SUMMARY AND TIMING...HIGH WINDS ARE EXPECTED BY MIDNIGHT TONIGHT...LASTING THROUGH NOON THURSDAY. THE PEAK PERIOD FOR STRONGEST WINDS ARE EXPECTED BETWEEN 5 AM AND 11 AM THURSDAY. * WIND...30 TO 45 MPH WITH GUSTS 60 TO 75 MPH. * IMPACTS....A BLOW OVER RISK...ESPECIALLY FOR LIGHTWEIGHT AND HIGH PROFILE VEHICLES ON AREA HIGHWAYS...INCLUDING HIGHWAY 120 AND CHIEF JOSEPH HIGHWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$
3 follow-up statements
756 WWUS75 KRIW 200307 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 907 PM MDT WED MAR 19 2014 ...HIGH WINDS ACROSS THE NORTH TONIGHT AND THURSDAY MORNING... .AHEAD OF A COLD FRONT HIGH WINDS ARE EXPECTED ALONG AND NEAR THE EAST SLOPES OF THE ABSAROKA MOUNTAINS FROM CODY TO CLARK LATER TONIGHT THROUGH THURSDAY MORNING BEFORE DECREASING BEHIND THE COLD FRONT. WYZ003-201200- /O.CON.KRIW.HW.W.0016.000000T0000Z-140320T1800Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 907 PM MDT WED MAR 19 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT THURSDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT THURSDAY. * SUMMARY AND TIMING...HIGH WINDS ARE EXPECTED BY MIDNIGHT TONIGHT...LASTING THROUGH NOON THURSDAY. THE PEAK PERIOD FOR STRONGEST WINDS ARE EXPECTED BETWEEN 5 AM AND 11 AM THURSDAY. * WIND...30 TO 45 MPH WITH GUSTS 60 TO 75 MPH. * IMPACTS....A BLOW OVER RISK...ESPECIALLY FOR LIGHTWEIGHT AND HIGH PROFILE VEHICLES ON AREA HIGHWAYS...INCLUDING HIGHWAY 120 AND CHIEF JOSEPH HIGHWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$
978 WWUS75 KRIW 200825 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 225 AM MDT THU MAR 20 2014 ...HIGH WINDS ACROSS THE CODY FOOTHILLS THIS MORNING... .AHEAD OF A COLD FRONT HIGH WINDS ARE EXPECTED ALONG AND NEAR THE EAST SLOPES OF THE ABSAROKA MOUNTAINS FROM CODY TO CLARK THIS MORNING BEFORE DECREASING BEHIND THE COLD FRONT. WYZ003-201800- /O.CON.KRIW.HW.W.0016.000000T0000Z-140320T1800Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 225 AM MDT THU MAR 20 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY. * SUMMARY AND TIMING...WINDS WILL INCREASE LATE TONIGHT AND BECOME STRONG BEFORE DECREASING AROUND NOON TODAY. THE PEAK PERIOD FOR STRONGEST WINDS ARE EXPECTED BETWEEN 5 AM AND 11 AM TODAY. * WIND...30 TO 45 MPH WITH GUSTS 60 TO 75 MPH. * IMPACTS....A BLOW OVER RISK...ESPECIALLY FOR LIGHTWEIGHT AND HIGH PROFILE VEHICLES ON AREA HIGHWAYS...INCLUDING HIGHWAY 120 AND CHIEF JOSEPH HIGHWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$
285 WWUS75 KRIW 201755 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1155 AM MDT THU MAR 20 2014 ...HIGH WIND WARNING WILL EXPIRE AT 12 NOON TODAY... .THE HIGH WIND WARNING WILL EXPIRE AT 12 NOON TODAY. WYZ003-201900- /O.EXP.KRIW.HW.W.0016.000000T0000Z-140320T1800Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 1155 AM MDT THU MAR 20 2014 ...HIGH WIND WARNING WILL EXPIRE AT NOON MDT TODAY... THE HIGH WIND WARNING WILL EXPIRE AT NOON MDT TODAY. WINDS ARE BEGINNING TO RELAX SOMEWHAT AS A DRY COLD FRONT APPROACHES FROM THE NORTH. HOWEVER...OCCASIONAL WIND GUSTS 45 TO 50 MPH CAN STILL BE EXPECTED THROUGH MID AFTERNOON. $$ JFB
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Mar 19, 11:13 AM MDT, 1 hour 27 minutes earlier.
Area forecast discussion, Mar 19, 11:13 AM MDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 1113 AM MDT WED MAR 19 2014 .SHORT TERM...WEDNESDAY THROUGH FRIDAY NIGHT THE LAST OF THE SNOW SHOWERS LOOK TO BE EXITING STAGE EAST EARLY THIS MORNING AND SHOULD BE OUT OF THE AREA BY AROUND 3 AM. HOWEVER...WE HAVE ANOTHER ISSUE TO DEAL WITH THIS MORNING. WITH THE MELTING OF LAST NIGHTS SNOWFALL...HIGH PRESSURE OVER THE AREA PRODUCING AND A LIGHT WIND...THE DREADED FOG MONSTER HAS RETURNED TO PORTIONS OF THE AREA. THE PREVIOUS FORECAST HAD FOG IN THE USUAL SUSPECTS AND WE WILL CONTINUE THAT TREND UNTIL AROUND 9 AM WHEN THE STRENGTHENING MARCH SUN SHOULD BURN IT OFF. ALL IN ALL...IT LOOKS TO BE...GASP...A DRY DAY ACROSS THE ENTIRE COUNTY WARNING AREA WITH HIGH PRESSURE OVER THE AREA. DESPITE A DECENT AMOUNTS OF SUNSHINE...WITH A CHILLY AIR MASS OVER THE AREA TEMPERATURES WILL REMAIN BELOW NORMAL. THERE WILL ALSO BE A BREEZE DEVELOPING OVER THE FAVORED PORTIONS OF THE AREA AS YET ANOTHER SYSTEM MOVES TOWARD THE AREA LATER TODAY. AND THAT LEADS US TO TONIGHT WITH THE AFOREMENTIONED SYSTEM DROPPING IN FROM THE NORTHWEST. WITH THE TIGHTENING PRESSURE GRADIENT AND INCREASING WINDS ALOFT AND POSSIBLE MOUNTAIN WAVE DEVELOPMENT...IT COULD BRING STRONG WINDS TO...YOU GUESSED IT...THE WORLD'S MOST IMPORTANT CROSSROADS...CLARK. HIGH WIND WATCH HAS BEEN ISSUED AND WE WILL CONTINUE IT. ALL MODELS ALSO INDICATE DRY CONDITIONS ACROSS THE AREA WITH ANY PRECIPITATION STAYING TO THE NORTH SO WE REMOVED POPS FOR THE OVERNIGHT PERIOD. THE AFOREMENTIONED SYSTEM THAN BEGINS TO DROP SOUTHWARD TOWARD WYOMING ON THURSDAY. THE MODELS HAVE CONTINUED TRENDING SLOWER WITH THE PASSAGE. THE EUROPEAN IS THE MOST PROGRESSIVE BUT EVEN IT KEEPS ANY SHOWERS CONFINED TO THE FAR NORTH. THE NAM IS DRY AND THE GFS IS IN BETWEEN. FOR NOW WE CONFINED THE SHOWERS TO THE NORTH. THERE MAY BE SOME DECENT DYNAMICS WITH THE RIGHT REAR QUAD OF THE JET NEARBY. HOWEVER...WITH THE LACK OF MOISTURE ANY PRECIPITATION IS EXPECTED TO BE LIGHT. ACROSS THE REST OF THE STATE...EXPECT A MILDER BUT BREEZY TO WINDY DAY AS DOWNSLOPING FLOW WARMS AREAS EAST OF THE DIVIDE. UNCERTAINTY INCREASES A BIT FOR FRIDAY. MODELS HAVE BACKED OFF ON ANY SHOWERS FOR THAT DAY IN MANY AREAS. HOWEVER...POPS ARE ALREADY FAIRLY LOW SO WE MADE NO CHANGES TO THE FORECAST. IT DOES LOOK TO BE CHILLY DAY HOWEVER ALTHOUGH WITH LESS WIND. MODELS ALSO CONTINUE TO SHOW SOME SHORTWAVE ENERGY...A BIT MORE MOISTURE AND SOME JET DYNAMICS INTERACTING FOR FRIDAY NIGHT. HOWEVER...MOST MODELS KEEP THE BEST ACTIVITY ACROSS SOUTHEASTERN WYOMING. FOR NOW...WE MADE NO CHANGES TO CONTINUITY. .LONG TERM...SATURDAY THROUGH WEDNESDAY NIGHT PATTERN REMAINS SOMEWHAT PROGRESSIVE FOR THE BEGINNING OVER THE EXTENDED PERIOD. UPPER LEVEL FLOW CONTINUES FROM THE NORTHWEST THROUGH MONDAY. MODELS BEGIN TO DIVERGE AT THIS POINT...WITH THE GFS BUILDING A STRONG RIDGE OVER THE NORTHERN ROCKIES NORTHWARD INTO THE YUKON TERRITORY...WHILE THE ECMWF KEEPS THIS RIDGE OVER THE PACIFIC NORTHWEST AND EASTERN PACIFIC. AS A RESULT...A MORE MOIST NORTHWEST FLOW CONTINUES OVER THE AREA WITH THIS SOLUTION. MODELS CONTINUE TO DIVERGE THROUGH THE END OF THE PERIOD...WITH THE GFS DEVELOPING A SPLIT FLOW PATTERN OVER THE WESTERN CONUS...AND THE ECMWF TRANSITIONING THE RIDGE INTO THE GREAT BASIN...AS A STRONG BAROTROPIC LOW IMPACTS SOUTHERN PORTIONS OF THE PACIFIC NORTHWEST. WENT WITH A 50/50 BLEND...AS BOTH MODELS HAVE TRENDED THESE SOLUTIONS OVER THE LAST 2 RUNS. NEITHER HAVE COME IN LINE WITH EACH OTHER YET...BUT ECMWF SOLUTION SEEMS MORE PROBABLE AT THIS TIME. THUS...CHANCES FOR RAIN AND SNOW WILL BE POSSIBLE THROUGH MUCH OF THE EXTENDED PERIOD. TEMPERATURES MAY BE SLIGHTLY BELOW NORMAL DURING THIS TIME. MUCH OF THE FORECAST AREA WILL BE IMPACTED...EXCEPT WEST OF THE CONTINENTAL DIVIDE...FROM JACKSON SOUTHWARD. && .AVIATION.../12Z ISSUANCE/ WEST OF THE DIVIDE...KJAC/KPNA/KBPI/KRKS ROUTES OVERALL...VFR CONDITIONS WILL PREVAIL THROUGH 18Z THURSDAY. OTHERWISE...A JET STREAK WILL BEGIN TO PUSH INTO THE NORTHERN ROCKIES THIS AFTERNOON AND EVENING WITH A STRENGTHENING WESTERLY FLOW ALOFT. MEANWHILE...LOW LEVEL WEST TO SOUTHWEST WINDS WILL BECOME GUSTY TO 25 - 30 KTS NEAR THE INTERSTATE 80 CORRIDOR BY THIS EVENING...PICKING UP AGAIN AFTER 12Z THURSDAY. ISOLATED AREAS OF VCFG NEAR KBPI AFTER 06Z. EAST OF THE DIVIDE...KCPR/KCOD/KLND/KRIW/KWRL ROUTES OVERALL...VFR CONDITIONS WILL PREVAIL THROUGH 18Z. OTHERWISE...A JET STREAK WILL BEGIN TO PUSH INTO AND EASTWARD NORTHERN WYOMING THIS AFTERNOON AND EVENING WITH STRENGTHENING WESTERLY FLOW ALOFT. LOW LEVEL WEST TO SOUTHWEST WINDS WILL INCREASE THROUGH THE AFTERNOON AND OVERNIGHT WITH AREAS OF LLWS WILL DEVELOPING IN AND NEAR THE CODY FOOTHILLS...INCLUDING THE KCOD TERMINAL...THIS EVENING AND LASTING THROUGH 16Z THURSDAY. GUSTY SW LOW LEVEL WINDS WILL ALSO DEVELOP THROUGH THE SOUTHERN WIND CORRIDOR TO VCNY KCPR THIS AFTERNOON AND EVENING...AND AGAIN AFTER 12Z THURSDAY. && .FIRE WEATHER... HIGH PRESSURE WILL BRING DRY WEATHER THROUGH TONIGHT ACROSS THE STATE. BREEZY CONDITIONS WILL RETURN TONIGHT AND TOMORROW FROM ROCK SPRINGS TO CASPER WITH A COLD FRONT APPROACHING FROM THE NORTH. STRONG WINDS ARE POSSIBLE IN THE LEE OF THE ABSAROKAS TONIGHT. && .RIW WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM THIS EVENING THROUGH THURSDAY MORNING WYZ003. && SHORT TERM...HATTINGS LONG TERM...LAVOIE AVIATION...JFB FIRE WEATHER...HATTINGS
Hazardous weather outlook, Mar 19, 5:54 AM MDT, 6 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 554 AM MDT WED MAR 19 2014 WYZ001>020-022>030-201200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 554 AM MDT WED MAR 19 2014 ...HIGH WIND WATCH FOR THE CODY FOOTHILLS TONIGHT THROUGH 9 AM THURSDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT PATCHY FOG THIS MORNING IN SOME BASINS AND VALLEYS. VERY STRONG WINDS ARE POSSIBLE IN THE CODY FOOTHILLS TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THURSDAY...STRONG WINDS POSSIBLE...MAINLY FROM ROCK SPRINGS TO CASPER. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE URGED TO REPORT STRONG WIND GUSTS AND WIND DAMAGE. TEAM RIVERTON
Nearby
High Wind Warnings in Wyoming, 2014Every high wind warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.